How Long Do Mounjaro Side Effects Last?

How Long Do Mounjaro Side Effects Last?
Woman Dressed in Black Vest Suffering from Abdominal Pain

Mounjaro (tirzepatide) is an injectable type 2 diabetes medication. The drug is used to help control the blood sugar level in individuals who are unable to do it sufficiently on their own. A known side effect of this medication is weight loss. But that’s not the only side effect one can experience after taking the Mounjaro. 

What are the common side effects of this drug, and how long can they last?

Common Mounjaro Side Effects

On the list of the most commonly experienced side effects, we can find:

  • Diarrhea
  • Nausea
  • Vomiting
  • Loss of appetite
  • Constipation
  • Abdominal pain
  • Injection site pain or irritation

 

It’s also possible to have an allergic reaction to the drug, which can manifest in a number of more severe symptoms, like problems with breathing and swelling of your tongue or throat or other body parts. This, among other serious side effects, requires immediate medical intervention.

The severity and duration of milder side effects can vary between people, however, in most cases, these symptoms are short-term and are the root of discomfort rather than the cause of any serious health risks.

How Long Do Mounjaro Side Effects Typically Last?

Mounjaro side effects can last for several days to weeks, depending on an individual. Many of the symptoms that manifest themselves after taking the drug are gastrointestinal. This is due to the fact that this medication mimics the work of two important hormones, GLP-1 and GIP, responsible for insulin production in the body.

The drug also slows down the digestive process, delaying stomach emptying and the pace at which food moves through the digestive tract. This is why Mounjaro is an effective weight loss medication. 

How Can I Manage Mounjaro Side Effects?

The best course of action for when you’re experiencing the side effects of Mounjaro is to contact your doctor. Often lowering the dose of medication proves to be effective in managing the side effects. 

It’s always crucial to contact a medical provider if the symptoms don’t pass after a few weeks. In such circumstances, it might be necessary to switch to a different medication. However, it is not a situation you want to ignore, as frequent vomiting, diarrhea or constipation may become health risks if they are prolonged. 

There are also some lifestyle changes and strategies you can include to minimize the risk of side effects. For example, drinking a lot of water may help you alleviate constipation and is a requirement when you’re suffering from diarrhea.

Dietary changes may also be needed to support your digestive health. Talk about this with your physician and make a clear plan of which foods should and shouldn’t be included in your diet.

Also, avoid drinking excessive amounts of alcohol, as it can interact with Mounjaro and potentially increase the risks of experiencing side effects. 

Mounjaro Side Effects – Conclusion

Most patients experience no to mild side effects after taking Mounjaro, and it’s always advisable to stay informed about what these symptoms may be and how to react when they appear.

Always stay in contact with your doctor, and don’t hesitate to inform them about any negative Mounjaro side effects. Also, consider some lifestyle changes to minimize the risk of experiencing adverse symptoms. 

Want to learn more about Mounjaro, Ozempic and Wegovy? Go to our Resources page and find helpful information about these drugs and how they can affect your health. 

Share: